As many as 25 percent of people who take certain antidepressant medications report gaining weight, and sometimes quite a bit – as much as 100 pounds. some of the drugs that may be least likely to lead to weight gain are Effexor (venlafaxine) and Serzone (nafazodone), while Wellbutrin (bupropion) tends to cause weight loss. Most antidepressants can cause weight gain, and different drugs affect individuals differently- you may gain weight on one antidepressant but not on another, even if the second is known to cause weight gain in some individuals. Conversely, he says that one of the antidepressants that seems most likely to cause weight gain is Paxil, an SSRI (selective serotonin reuptake inhibitor). Overall, it’s believed the effect is more likely to occur after taking medication for six months or longer. Of the other SSRIs, which include Prozac, Lexapro and Celexa, Zoloft may be least likely to cause weight gain. Some may trigger food cravings, particularly for carbohydrates. It is also possible that when the antidepressants are effective, you become less depressed and regain your appetite (though this would only apply in cases where loss of appetite is a symptom of depression). And bear in mind that overeating can also be a symptom of depression that can cause weight gain regardless of taking antidepressants. In the midst of the obesity epidemic, unwanted weight gain due to antidepressant use is rarely mentioned, although it could be a significant contributor since these drugs are now the most commonly prescribed pharmaceuticals in the United States. In 2005 (the last year for which figures are available) some 27 million Americans age six and older were taking January 6, 2010 concluded that prescription anti-depressants may provide little benefit for patients with mild or moderate depression although they do help patients with very severe depression. Here are my recommendations for treating mild to moderate depression. clomid meaning Weight gain is a possible side effect of many antidepressant drugs. While each person responds to antidepressant treatment differently, the following antidepressants may be more likely to cause weight gain during your treatment. TCAs were some of the first drugs approved to treat depression. They aren’t prescribed as often anymore because newer treatments cause fewer side effects. Weight gain was a common reason people stopped treatment with these types of antidepressants, according to a 1984 study. Still, TCAs can be effective in people who don’t respond to other types of antidepressant drugs, despite the unwanted side effects. Doctors prescribe MAOIs most often when other antidepressants don’t work due to certain side effects and safety concerns. Viagra challenge Cialis mail order pharmacy Prednisone ulcer Right now, the SSRI Paxil is the worst offender -- the antidepressant most likely to cause weight gain, while another SSRI, Zoloft, is the least likely, so that's a switch that can sometimes make. order kamagra australia A 2000 study of SSRI-induced weight gain looked at three drugs sertraline, fluoxetine and paroxetine and only found one of them to significantly affect weight; and the one with a significant positive correlation was paroxetine. Unfortunately, as is often the case with these studies. The recommended dose of sertraline is 25-200 mg once daily. Treatment of depression, OCD, panic disorder, PTSD, and social anxiety disorder is initiated at 25-50 mg once daily. Doses are increased at weekly intervals until the desired response is seen. Zoloft, generically known as sertraline, belongs to a classification of antidepressants referred to as Selective Serotonin Reuptake Inhibitors, or SSRIs. Physicians recommend Zoloft for treatment of depressive disorders, anxiety and other psychological health conditions. Like other SSRIs, Zoloft may cause weight changes in some individuals. Knowing that this issue might take place can help you make essential lifestyle changes to avoid it or deal with it effectively if you experience either one. Weight loss is a typical side effect of Zoloft, impacting children and teenagers more often than adults, who need close tracking when taking this drug. Inning accordance with e Med TV, 7 percent of children taking Zoloft experienced weight loss of higher than 7 percent of their body weight. Around 2 percent of teenagers lost more than 7 percent. If you lose large amounts of weight and do not have to lose it, you may need to stop taking the medication. It’s unclear whether the medication itself or a combination of lifestyle changes, underlying conditions and other elements is to blame for weight gain in patients taking Zoloft. (sertraline hydrochloride), although it is not very common. Based on clinical studies, weight gain occurs in around 1 percent of people who take Zoloft (although the exact percentage was not reported in these studies). Given this small percentage, for individual situations it is difficult to say whether weight gain is actually caused by the medicine itself, another medical condition, a change in eating habits and/or physical activity, a combination of these factors, or something else. If these suggestions do not help, talk to your healthcare provider. He or she can give you other suggestions for dealing with the weight gain -- whether or not it's a side effect of Zoloft. If the weight gain continues, he or she may recommend adjusting the Zoloft dosage or switching to another medicine. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Does sertraline cause weight gain Does Zoloft Cause Weight Gain In The Long Term? - Zoloft., Does Zoloft cause weight gain? - helvegr Levitra 40 mg dose Hi everyone, it's not my first time posting here I have been on sertraline since November 2015 till now and still going on due to health anixity and depression. But first I had this no appetite side effect but afterwards it turned to wide open appetite and weight gain quickly. Any advice will be appreciated. 😀. Sertraline and weight gain Sertraline Mental health. Sertraline Zoloft Side Effects Weight Gain, Dosage. Does Zoloft Cause Weight Gain Or Loss? There are an array of other individual factors that will influence the weight gain you experience while on Zoloft. Weight gain may be a result of genetic interactions to the drug, your physiology, your metabolism, hormones, lifestyle, stress level, dietary intake, exercise, and other health conditions. sildenafil 20 mg vs viagra Sertraline, or Zoloft, is generally a weight-neutral medication, meaning it does not cause any weight gain or loss, inning accordance with a short article released in Psychology Today. However, in some individuals it can lead to weight changes. Weight gain is a possible side effect of many antidepressant drugs. While each person responds to antidepressant treatment differently, the following antidepressants may be more likely to cause.